Thunderstorm Wind, Madison
- When
- June 16, 11:14 AM EST
- Where
- Madison County, 1.85 mi S of Lee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.383, -83.299
A tree was blown down onto County Highway 255 near I-10.
More widespread severe weather occurred on June 16-17. Fairly typical isolated to scattered pulse severe storms occurred across the tri-state area on June 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
More widespread severe weather occurred on June 16-17. Fairly typical isolated to scattered pulse severe storms occurred across the tri-state area on June 16th. However, a cold front moved southward on June 17th into a highly unstable airmass. A squall line developed ahead of the front and swept through the region, producing numerous reports of trees and power lines blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 16, 8:42 AM EST, 2 hours 32 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 942 AM EDT THU JUN 16 2016 .NEAR TERM [Through Today]... A shortwave trough presents clearly on WV imagery this morning, with its core over the Great Lakes region, though its reaches extend well into the Southeast. At the surface, a subtle front/trough extends through central SC & GA, into southern AL. A 12z hand analysis analyzed this boundary along a weak T/Td gradient, and not very well defined in the wind/pressure fields. Along this boundary, scattered showers and thunderstorms have developed with gusty winds and heavy rain at times. Hires guidance handling the current situation best suggests that the storms along the front in GA will weaken over the next couple of hours, with storms transitioning to north Florida along outflow or a weak seabreeze front through mid-afternoon. Most guidance suggests convection coming to an end before sunset today. Extensive cloud cover should keep highs capped in the upper 80s to low 90s, though heat indices could range from the mid 90s to near 100 degrees. && .AVIATION [Through 12Z Friday]... Generally MVFR conditions prevail along a weak boundary in light showers. Elsewhere VFR prevails under a scattering of low, middle, and high clouds. This afternoon, expect all terminals to reach VFR outside of storms. At this time, widespread cig/vis restrictions are not expected overnight. && .PREV DISCUSSION [555 AM EDT]... .SHORT TERM [Tonight Through Saturday]... A shortwave over the Ohio Valley tonight will dive SEWD through the Mid-Atlantic region on Friday further amplifying the upper trough along the Atlantic seaboard. As it does, it will scour out the deep tropical moisture that has resided over the CWA the past few days. There will still be ample moisture in the low levels with westerly flow ahead of a cold front that will drop down from the north and into our northernmost zones by late Friday afternoon or early evening. An impressive ribbon of energy associated with the shortwave, forcing along and ahead of the frontal boundary, strong daytime heating (upper 90s) and ample moisture will generate scattered to numerous showers and thunderstorms. Models suggest that this activity may not arrive in our northern zones until mid to late afternoon gradually spreading southward to impact the Florida zones toward evening. Thus, PoPs are tapered highest north (60%) and lowest (30%) generally along and south of I-10. There is also a severe threat on Friday with this system and SPC has highlighted all of our AL, GA, and northern tier Florida zones with a slight risk. The remaining Florida zones are included in a marginal risk. Instability ahead of the front will be moderate to strong. ECAM guidance and forecast soundings show surface based CAPE 2000+ across most our local area. Shear values with this system are also impressive. The greatest severe threat will be damaging straight line winds. Rain chances will diminish from north to south on Saturday as the front slips southward through the Tri-state region. Temperatures will be hot on Friday with upper 90s inland and lower to mid 90s along the coast with heat indices forecast to be in the 105-110F degree range. Saturday's high will be in the upper 80s. .LONG TERM [Saturday Night Through Thursday]... Surface high pressure and a much drier airmass will build down from the north Sunday through early next week in the wake of the front. Temperatures will remain below seasonal levels through Monday and then near normal (low 90s) through the remainder of the period. Rain chances are forecast to be below climo for mid to late June (30% or less). .MARINE... Moderate westerly winds will persist through Friday, with seas generally from 2 to 4 feet. A front approaching the northeastern Gulf will result in increased seas on Friday night, potentially up to 5 or 6 feet. Winds will shift and become easterly during the weekend, with seas decreasing to 2-3 feet. .FIRE WEATHER... A moist airmass will preclude red flag conditions for the next several days. .HYDROLOGY... Locally heavy rainfall from scattered showers and thunderstorms over the next several days could lead to localized flooding of low lying and poor drainage areas, especially in urban locations. However, significant rises on the local river system are not anticipated from this activity. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 87 74 99 76 89 / 60 30 40 50 40 Panama City 87 78 91 78 89 / 60 30 30 50 40 Dothan 91 74 98 72 88 / 70 20 60 40 20 Albany 92 73 96 71 87 / 60 20 60 40 20 Valdosta 87 73 98 74 86 / 60 30 60 50 40 Cross City 87 75 94 77 88 / 80 40 50 50 60 Apalachicola 86 76 90 77 88 / 60 30 30 50 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Barry LONG TERM...Barry AVIATION...Harrigan MARINE...Barry/Lahr FIRE WEATHER...DVD HYDROLOGY...Pullin
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
857 AM EDT THU JUN 16 2016
GAZ122>126-161345-
LEE GA-TERRELL GA-CALHOUN GA-RANDOLPH GA-DOUGHERTY GA-
857 AM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...EASTERN CALHOUN...
NORTHEASTERN BAKER...NORTHEASTERN MITCHELL...SOUTHEASTERN TERRELL...
SOUTHWESTERN LEE...WESTERN WORTH AND SOUTHEASTERN RANDOLPH COUNTIES
UNTIL 945 AM EDT...
AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEARY...OR NEAR MORGAN...MOVING EAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORGAN...ALBANY...PUTNEY...LEARY...MARINE CORPS LOGISTICS BASE...EAST
ALBANY...TURNER CITY...WALKER...CORDRAYS MILL...FORRESTER...OAK HILL...
CLARKS MILL...ACREE...PECAN CITY...PALMYRA...DUCKER...SOUTHWEST GA
REGIONAL A/P...PRETORIA...AYCOCK MILL AND RADIUM SPRINGS.
LAT...LON 3165 8402 3165 8399 3163 8401 3162 8400
3157 8400 3156 8398 3155 8400 3148 8400
3146 8398 3146 8400 3144 8400 3144 8444
3145 8446 3144 8447 3144 8463 3165 8463
3168 8402
TIME...MOT...LOC 1257Z 269DEG 32KT 3157 8450
15-HARRIGANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 AM EDT THU JUN 16 2016
GAZ123-125-144-145-161415-
BAKER GA-CALHOUN GA-MITCHELL GA-DOUGHERTY GA-
923 AM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGHERTY...NORTHWESTERN
COLQUITT...SOUTHEASTERN CALHOUN...NORTHEASTERN BAKER...NORTHEASTERN
MITCHELL AND SOUTHWESTERN WORTH COUNTIES UNTIL 1015 AM EDT...
AT 923 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF NEWTON...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTON...BACONTON...SALE CITY...GREENOUGH...FREEMAN...RED STORE
CROSSROADS...LESTER AND FLINT.
LAT...LON 3146 8398 3146 8400 3124 8400 3136 8445
3146 8444 3148 8398
TIME...MOT...LOC 1323Z 280DEG 26KT 3143 8437
15-HARRIGANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1018 AM EDT THU JUN 16 2016
GAZ127>129-131-143>148-156>159-161500-
DECATUR GA-WORTH GA-BROOKS GA-THOMAS GA-TIFT GA-MITCHELL GA-
MILLER GA-IRWIN GA-TURNER GA-GRADY GA-BAKER GA-COLQUITT GA-COOK GA-
BERRIEN GA-
1018 AM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR GRADY...NORTHEASTERN DECATUR...
SOUTH CENTRAL TURNER...SOUTHERN WORTH...NORTHWESTERN BERRIEN...
WESTERN BROOKS...SOUTHEASTERN MILLER...WESTERN COOK...MITCHELL...
SOUTHWESTERN BAKER...COLQUITT...TIFT...THOMAS AND SOUTHWESTERN IRWIN
COUNTIES UNTIL 1100 AM EDT...
AT 1017 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TY TY
TO 11 MILES SOUTH OF THOMASVILLE...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWTON...THOMASVILLE...CAMILLA...TIFTON...SYLVESTER...CAIRO...MOULTRIE...
PELHAM...OCILLA...ADEL...SPARKS...BOSTON...ENIGMA...OMEGA...NORMAN PARK...
LENOX...POULAN...DOERUN...TY TY AND OCHLOCKNEE.
LAT...LON 3066 8369 3068 8411 3073 8424 3119 8467
3131 8436 3128 8409 3160 8376 3159 8323
TIME...MOT...LOC 1417Z 284DEG 26KT 3154 8360 3113 8396 3068 8404
15-HARRIGANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1120 AM EDT THU JUN 16 2016
GAZ159>161-161600-
LOWNDES GA-BROOKS GA-LANIER GA-
1120 AM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERRIEN...BROOKS...
CENTRAL LANIER...SOUTHWESTERN COOK...SOUTHEASTERN COLQUITT...
SOUTHEASTERN THOMAS AND LOWNDES COUNTIES UNTIL NOON EDT...
AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF QUITMAN...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUITMAN...LAKELAND...VALDOSTA...HAHIRA...PAVO...I-75 AT EXIT 16...MOODY AIR
FORCE BASE...REMERTON...DASHER...MORVEN...BARWICK...DIXIE...BLUE SPRINGS...
BARNEY...NAYLOR...I-75 AT EXIT 11...VALDOSTA REGIONAL AIRPORT...HANSELL...
GREENWOOD AND BARRETTS.
LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
3071 8314 3075 8374 3104 8373 3104 8350
3103 8347 3103 8320 3105 8320 3105 8297
3087 8297
TIME...MOT...LOC 1520Z 269DEG 25KT 3090 8352
15-HARRIGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND DMG VALDOSTA 30.85N 83.28W
06/16/2016 LOWNDES GA 911 CALL CENTER
1 TREE DOWN IN VALDOSTA AND 1 TREE DOWN IN NORTHERN
LOWNDES COUNTY
&&
MCDERMOTTThe Moody AFB radar (KVAX), 63 km away, was scanning. The volume nearest the first event began at 16:15 UTC.
29 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
A tree was blown down onto County Highway 255 near I-10.
A tree was blown down onto power lines on Highway 145 near Dusty Miller Road.
A power line was blown down near Sand Pond Road and Cypress Street.
A power line was blown down in northeast Holmes county not far from Esto.
A tree was blown down onto the Trammell Bridge on Highway 20 with damage to the guardrail. Damage was estimated.
Trees were blown down near Lake Mystic Road.
A tree was blown down onto Bear Creek Road.
A tree was blown down near Miccosukee Road and Edenfield Road.
A power line was blown down near Miccosukee Road and Thornton Road.
A tree fell onto power lines near Villa Tasso resulting in a power outage.
A tree was blown down onto the Emerald Coast Parkway and blocked the road.
A tree was blown down onto Highway 12 South.
A wind gust of 63 mph was measured in Telogia along with pea sized hail.
A tree was blown down in Hosford.
A tree was blown down across County Road 167 near the intersection with County Road 274.
Quarter size hail was reported on Highway 167 in Calhoun county northeast of Fountain.
Trees and power lines were blown down along Owenwood Road.
Lightning struck a home on South Silver Lake Road. Damage was estimated.
A large tree was blown down across Owenwood Road west of Highway 231.
Trees were blown down in the Graceville area.
A social media picture was posted showing hail estimated at slightly larger than quarter size from the Graceville area.
Several trees were blown down in the northwest part of Jackson county.
Numerous trees were blown down across Holmes county.
Trees were blown down near Walton Springs.
Roof damage occurred to Millers Grocery Store along with power lines down. Damage was estimated.
Several trees and power lines were blown down across Washington county.
Trees were blown down on Highway 181C near Morrison Springs blocking the road.
There were reports of trees down along Walton Way in southern Walton County.
Trees and power lines were blown down in the Fountain area.
Trees and power lines were blown down in the Youngstown area.
Trees and power lines were blown down in the Bayou George area.
A few trees were blown down near Panama City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630965, 630966, 630964, 630967, 630961, 630968, 630969, 630971, 630972, 630973, 630974, 630975, 630976, 630977, 630978, 630979, 630980, 630981, 630982, 630983, 630984, 630985, 630986, 630990, 630987, 630988, 630992, 630989, 630991, 630993, 630994, 630995, 630996.